Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 17, 2021, 8:30 PM MDT for Otero County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 8:30 PM MDT (02:30 UTC)
- Expired
- Jul 17, 2021, 9:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
County Otero County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3294 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WWUS85 KPUB 180230
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
830 PM MDT Sat Jul 17 2021
COZ086-089-093-180315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
830 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTERO...WESTERN CROWLEY
AND EAST CENTRAL PUEBLO COUNTIES UNTIL 915 PM MDT...
At 830 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northeast of Boone to near Fowler to
near Timpas. Movement was east at 10 mph.
Nickel-size hail and wind gusts up to 55 mph will be possible with
these storms. Strong winds may affect areas far away from showers or
thunderstorms.
Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Crowley and
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3847 10390 3787 10358 3775 10372 3776 10398
3812 10424 3832 10422 3846 10407
TIME...MOT...LOC 0226Z 276DEG 10KT 3838 10403 3810 10405 3785 10374
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:19 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 17, 3:19 PM MDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 319 PM MDT Sat Jul 17 2021 .SHORT TERM...(This evening through Sunday) Issued at 239 PM MDT Sat Jul 17 2021 Scattered showers and thunderstorms are expected to continue over the mountain and the eastern plains through the evening. Latest mesoanalysis points out that the Baca County may be the region where a severe storm is possible. CAPE values >2000 J/kg and 0-6km bulk shear values around 30kts means that the environment is capable of producing 1-1.5" hail and 60-70mph under the strongest storms. The general idea is for thunderstorms to develop over the higher elevations of the Raton Mesa and propagate easterly into the better environment from 4pm to around 7PM this evening. Otherwise, the rest of the region is expected to have outflow dominant storms through the evening. As outflows spread from underneath the thunderstorms, more pulse storms will develop. Main flash flood risk will dissipate at around 7PM tonight as the diurnal wind fluctuations become dominant and dampen the rising air over the mountains. Sunday looks... quieter? As the upper level high pressure center moves to the north-northeast, the best short waves will be outside of the our forecast area. There is still the diurnal heating and wind fluctuations that will cause isolated to scattered thunderstorms, but the coverage, as compared to the last few days, will be much less. A few areas of concern are the Raton Mesa and the Colorado-Kansas border in which there are high levels of CAPE expected to develop. If a shortwave does develop over those region, initiating convection, then a stronger storm will be possible. .LONG TERM...(Sunday night through Saturday) Issued at 239 PM MDT Sat Jul 17 2021 Upper level ridge amplifies slowly over the next several days, with center of the anticyclone overhead or just to the nw of srn CO through the period. In general, upper pattern will keep the main moisture plume south and west of the region, though brief flattening of the ridge may allow for a temporary influx of moisture Wed before drier air returns by the end of the week. Greatest chances for precip this week will be along the Continental Divide, as deep mid level moisture will be nearby over wrn CO. Pops decrease farther east, though most mountains and interior valleys will see at least isolated to scattered storms each afternoon/evening as moisture is recycled under the ridge. Southeast plains could see an isolated storm on Mon as old outflows from Sunday night convection linger in a fairly unstable environment, before mainly dry conditions develop from Tue into next weekend as forcing is weak and unfavorable steering currents keep most convection close to the higher terrain. Storm chances along I-25 the biggest question, as steering flow collapses and even becomes weak easterly at times through the period. Overall, expect convection to stay mainly west of the Interstate most days, though any stronger storms over the higher terrain could generate enough outflow to drive an isolated storm or two farther east, with Wed looking most likely for this to happen, as upper ridge flattens briefly. With ridge nearby or overhead, temps near to slightly above seasonal averages look likely, with trend of 12z models/guidance slightly warmer than past few runs. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 239 PM MDT Sat Jul 17 2021 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Each site has a chance at thunderstorms this evening and during the afternoon tomorrow. Main concerns from those storms will be gusty thunderstorm winds with a lower end chance at MVFR and IFR conditions due to heavy rainfall lowering visibilities. Diurnal wind fluctuations are expected outside of thunderstorm outflow boundaries. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...SKELLY
Hazardous weather outlook, Jul 17, 11:49 AM MDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Sat Jul 17 2021 COZ058>089-093>099-181800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Sat Jul 17 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop over the mountains around noon and spread into the southeast plains this afternoon and evening. The main risks with thunderstorms will be locally heavy rainfall, lightning, small hail, and gusty erratic winds up to 50 mph. One or two severe thunderstorms will be possible across northern portions of the southeast plains late this afternoon and evening, producing hail around 1 inch in diameter and wind gusts to around 60 mph. The area with the greatest risk of severe thunderstorms will be northeast El Paso and Kiowa counties. With the continued feed of moisture and more widespread thunderstorm coverage over the mountains today, burn scar flash flooding will be possible should one of the stronger storms impact these areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday The pattern is expected to remain active each day with afternoon thunderstorms through the extended period. The most widespread chances for thunderstorm activity will occur on Sunday, and one or two storms across the far eastern plains may become strong to severe. From Monday and onwards, the greatest potential for thunderstorm activity will found across the higher terrain, and especially along the Continental Divide. Flash flooding due to heavy rain from slow-moving thunderstorms will continue to be the primary concern. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible across the southeast plains this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Jul 17, 6:59 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 659 PM MDT Sat Jul 17 2021 COZ085-086-180130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 659 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 730 PM MDT... At 658 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Blende to near Hanover. Movement was southeast at 10 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with these storms. Areas of heavy rain are also expected. Locations impacted include... Pueblo, Avondale, Pueblo Depot, Salt Creek, Blende and Hanover. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3818 10428 3857 10422 3865 10456 3819 10462 TIME...MOT...LOC 0058Z 292DEG 9KT 3827 10450 3862 10451 Cohen
Special weather statement, Jul 17, 7:30 PM MDT, 1 hour before
Special Weather Statement National Weather Service Pueblo CO 730 PM MDT Sat Jul 17 2021 COZ085-086-088-093-094-180200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 730 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...SOUTHERN EL PASO...NORTH CENTRAL LAS ANIMAS AND EASTERN PUEBLO COUNTIES UNTIL 800 PM MDT... At 730 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Thatcher to near Hanover. Movement was southeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Eastern Pueblo, Boone, Avondale, Pueblo Depot, Delhi and Thatcher. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3751 10387 3856 10419 3848 10455 3750 10420 TIME...MOT...LOC 0130Z 293DEG 12KT 3753 10403 3854 10445 Cohen
Special weather statement, Jul 17, 7:42 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Pueblo CO 742 PM MDT Sat Jul 17 2021 COZ093-180200- La Junta Vicinity/Otero County CO- 742 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO COUNTY UNTIL 800 PM MDT... At 742 PM MDT, Doppler radar was tracking a strong thunderstorm near Timpas, or 20 miles southwest of La Junta, moving east at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Otero County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3777 10396 3790 10400 3794 10380 3780 10379 TIME...MOT...LOC 0142Z 261DEG 6KT 3785 10387 Cohen
Special weather statement, Jul 17, 7:58 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Pueblo CO 758 PM MDT Sat Jul 17 2021 COZ086-089-093-180230- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 758 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTERO...SOUTHWESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES UNTIL 830 PM MDT... At 758 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Timpas to 9 miles south of Boone. Movement was northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Rocky Ford, Fowler, Manzanola and Olney Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3797 10359 3826 10412 3800 10437 3770 10400 TIME...MOT...LOC 0158Z 216DEG 15KT 3788 10386 3811 10424 Cohen
Special weather statement, Jul 17, 8:08 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
808 PM MDT Sat Jul 17 2021
COZ086-089-180230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
808 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 830 PM MDT...
At 807 PM MDT, Doppler radar was tracking the leading edge of strong
winds associated with showers and thunderstorms along a line
extending from 8 miles northwest of Fowler to 18 miles north of
Crowley. Movement was east at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Olney Springs.
LAT...LON 3814 10393 3821 10386 3847 10391 3847 10415
3827 10415
TIME...MOT...LOC 0207Z 281DEG 16KT 3824 10409 3845 10394
CohenSpecial weather statement, Jul 17, 8:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
830 PM MDT Sat Jul 17 2021
COZ086-089-093-180315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
830 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTERO...WESTERN CROWLEY
AND EAST CENTRAL PUEBLO COUNTIES UNTIL 915 PM MDT...
At 830 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northeast of Boone to near Fowler to
near Timpas. Movement was east at 10 mph.
Nickel-size hail and wind gusts up to 55 mph will be possible with
these storms. Strong winds may affect areas far away from showers or
thunderstorms.
Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Crowley and
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3847 10390 3787 10358 3775 10372 3776 10398
3812 10424 3832 10422 3846 10407
TIME...MOT...LOC 0226Z 276DEG 10KT 3838 10403 3810 10405 3785 10374
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:03 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jul 17, 6:03 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jul 17, 6:16 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jul 17, 6:25 PM MDT | Special Weather Statement | PUB | Bent | 20 min |
| Jul 17, 6:30 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 17, 6:47 PM MDT | Special Weather Statement | PUB | Bent | 28 min |
| Jul 17, 6:50 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Jul 17, 6:59 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Jul 17, 7:01 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 17, 7:28 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 17, 7:30 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 17, 7:42 PM MDT | Special Weather Statement | PUB | Otero | 18 min |
| Jul 17, 7:58 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Jul 17, 8:08 PM MDT | Special Weather Statement | PUB | Crowley | 22 min |
| Jul 18, 1:42 PM MDT | Special Weather Statement | PUB | Teller | 18 min |
| Jul 18, 1:51 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 69 min |
| Jul 18, 2:06 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
| Jul 18, 2:15 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 75 min |
| Jul 18, 2:28 PM MDT | Special Weather Statement | PUB | Prowers | 32 min |
| Jul 18, 2:39 PM MDT | Special Weather Statement | PUB | Prowers | 21 min |
| Jul 18, 2:44 PM MDT | Special Weather Statement | PUB | Kiowa | 16 min |
| Jul 18, 3:05 PM MDT | Special Weather Statement | PUB | Kiowa | 10 min |
| Jul 18, 3:06 PM MDT | Special Weather Statement | PUB | 24 min | |
| Jul 18, 3:15 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 18, 3:23 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 46 min |
| Jul 18, 3:30 PM MDT | Special Weather Statement | PUB | Baca | 15 min |
| Jul 18, 3:45 PM MDT | Special Weather Statement | PUB | Baca | 15 min |
| Jul 18, 3:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jul 18, 4:10 PM MDT | Special Weather Statement | PUB | Baca, Bent | 35 min |
| Jul 18, 4:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 60 min |
| Jul 18, 4:30 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jul 18, 4:35 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jul 18, 4:53 PM MDT | Special Weather Statement | PUB | Alamosa | 37 min |
| Jul 18, 5:02 PM MDT | Special Weather Statement | PUB | El Paso, Las Animas, Pueblo | 43 min |
| Jul 18, 5:13 PM MDT | Special Weather Statement | PUB | 32 min | |
| Jul 18, 5:26 PM MDT | Special Weather Statement | PUB | Baca | 19 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.